EconPapers    
Economics at your fingertips  
 

Exchange rate regimes and wage comovements in a Ricardian model with money

Yoshinori Kurokawa (), Jiaren Pang () and Yao Tang ()

Journal of International Economics, 2016, vol. 102, issue C, 96-109

Abstract: We construct a Ricardian model of trade with money and trade costs. The model predicts that the nominal wages of the trading countries exhibit stronger positive comovements when the countries fix their bilateral exchange rates, while comovements of real wages are not affected by exchange rate regimes. Our numerical experiments suggest that a reduction in trade costs increases both nominal and real wage comovements, regardless of regimes. When downward nominal wage rigidity is introduced, nominal wage comovements under the fixed regime remain stronger than under the flexible regime and the difference is smaller on the shorter time horizon, while a slight difference in real wage comovements between the two regimes shows up and is larger on the shorter time horizon. When we consider membership in the Economic and Monetary Union of the European Union as a fixed exchange rate regime, panel regression results based on data from OECD countries are broadly consistent with our model and numerical experiments.

Keywords: Ricardian model; Fixed exchange rate regime; Currency union; Trade; Wage comovements (search for similar items in EconPapers)
JEL-codes: F16 F31 F45 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022199616300769
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Exchange Rate Regimes and Wage Comovements in a Ricardian Model with Money (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:inecon:v:102:y:2016:i:c:p:96-109

DOI: 10.1016/j.jinteco.2016.06.002

Access Statistics for this article

Journal of International Economics is currently edited by Gourinchas, Pierre-Olivier and Rodríguez-Clare, Andrés

More articles in Journal of International Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2022-08-02
Handle: RePEc:eee:inecon:v:102:y:2016:i:c:p:96-109